Alert archive / New Mexico / High Wind Warnings in 2023
High Wind Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Jan 17, 2023, 3:21 PM MST for 5 counties in New Mexico. It took effect at Jan 18, 2023, 2:00 AM MST. It was in force for 16 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 17, 2023, 3:21 PM MST (22:21 UTC)
- In effect from
- Jan 18, 2023, 2:00 AM MST
- Expired
- Jan 18, 2023, 5:43 PM MST
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 153 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 5:00 AM MST | SNOW 1.2 | 2 Nnw Edgewood, NM | COCORAHS STATION NM-SF-52 EDGEWOOD 2.1 WNW. |
| Jan 18, 5:00 AM MST | SNOW 6 | 3 Sse Hyde Memorial Sta, NM | ELK CABIN SNOTEL. |
| Jan 18, 5:00 AM MST | SNOW 7 | 2 Sse Santa Fe Ski Area, NM | SANTA FE SNOTEL. |
| Jan 18, 5:00 AM MST | SNOW 7 | 8 Sw Rociada, NM | WESNER SPRINGS SNOTEL. |
| Jan 18, 5:30 AM MST | SNOW 11 | 7 E Chupadero, NM | SANTA FE SKI AREA. |
| Jan 18, 6:30 AM MST | SNOW 2 | 6 Sse Santa Fe, NM | CO-OP OBSERVER STATION SFEN5 SANTA FE SETON. |
| Jan 18, 6:30 AM MST | SNOW 3.1 | 6 Sse Santa Fe, NM | CO-OP OBSERVER STATION SFEN5 SANTA FE SETON. |
| Jan 18, 7:00 AM MST | SNOW 1 | 1 Sw Pecos National His, NM | COCORAHS STATION NM-SM-40 ROWE 2.7 NNW. |
| Jan 18, 7:00 AM MST | SNOW 1 | 2 Se Manzano, NM | CO-OP OBSERVER STATION MTRN5 MOUNTAINAIR 8 NW. |
| Jan 18, 7:00 AM MST | SNOW 1 | 3 Nne Bonito Lake, NM | COCORAHS STATION NM-LN-13 NOGAL 4.6 SSE. |
| Jan 18, 7:00 AM MST | SNOW 1.1 | 2 Sw Agua Fria, NM | COCORAHS STATION NM-SF-44 SANTA FE 7 SW. |
| Jan 18, 7:00 AM MST | SNOW 1.2 | Agua Fria, NM | COCORAHS STATION NM-SF-172 SANTA FE 4.1 WSW. |
| Jan 18, 7:00 AM MST | SNOW 1.3 | 2 Sw Agua Fria, NM | COCORAHS STATION NM-SF-44 SANTA FE 7 SW. |
| Jan 18, 7:00 AM MST | SNOW 1.3 | 3 Nnw Lamy, NM | COCORAHS STATION NM-SF-170 SANTA FE 11.4 SSE. |
| Jan 18, 7:00 AM MST | SNOW 1.8 | 2 E Glorieta, NM | COCORAHS STATION NM-SF-101 GLORIETA 2.4 E. |
| Jan 18, 7:00 AM MST | SNOW 2 | 2 Ne Santa Fe, NM | COCORAHS STATION NM-SF-156 SANTA FE 2.3 NE. |
| Jan 18, 7:00 AM MST | SNOW 2 | 5 Nnw Lamy, NM | COCORAHS STATION NM-SF-14 SANTA FE 9.6 S. |
| Jan 18, 7:00 AM MST | SNOW 2 | 5 Nw Lamy, NM | COCORAHS STATION NM-SF-70 LAMY 5 NW. |
| Jan 18, 7:00 AM MST | SNOW 3 | 1 Sw Pecos National His, NM | COCORAHS STATION NM-SM-40 ROWE 2.7 NNW. |
| Jan 18, 7:00 AM MST | SNOW 3 | 2 N Santa Fe, NM | COCORAHS STATION NM-SF-88 SANTA FE 2.4 N. |
| Jan 18, 7:00 AM MST | SNOW 3.5 | 2 Ne Santa Fe, NM | COCORAHS STATION NM-SF-156 SANTA FE 2.3 NE. |
| Jan 18, 7:00 AM MST | SNOW 3.6 | 2 E Glorieta, NM | COCORAHS STATION NM-SF-101 GLORIETA 2.4 E. |
| Jan 18, 7:02 AM MST | SNOW 1 | 3 Se Manzano, NM | |
| Jan 18, 7:30 AM MST | SNOW 2 | 2 Se Agua Fria, NM | COCORAHS STATION NM-SF-171 SANTA FE 4.3 SW. |
| Jan 18, 8:00 AM MST | SNOW 1.4 | 4 N Agua Fria, NM | COCORAHS STATION NM-SF-155 SANTA FE 3.6 WNW. |
| Jan 18, 8:00 AM MST | SNOW 1.5 | 3 Wnw Santa Fe, NM | COCORAHS STATION NM-SF-110 SANTA FE 3.3 WNW. |
| Jan 18, 8:00 AM MST | SNOW 1.7 | 4 Nw Lamy, NM | COCORAHS STATION NM-SF-81 SANTA FE 10.7 S. |
| Jan 18, 8:00 AM MST | SNOW 3.2 | 2 Se Santa Fe, NM | COCORAHS STATION NM-SF-186 SANTA FE 2.3 SE. |
| Jan 18, 8:00 AM MST | SNOW 4 | 4 Ene Santa Fe, NM | COCORAHS STATION NM-SF-76 SANTA FE 3.6 ENE. |
| Jan 18, 8:00 AM MST | SNOW 5.5 | 4 Ene Santa Fe, NM | COCORAHS STATION NM-SF-76 SANTA FE 3.6 ENE. |
| Jan 18, 9:00 AM MST | SNOW 2.2 | 7 Nw Lamy, NM | COCORAHS STATION NM-SF-79 SANTA FE 8.5 S. |
| Jan 18, 9:00 AM MST | SNOW 3.3 | 5 Sse Santa Fe, NM | COCORAHS STATION NM-SF-161 SANTA FE 5.5 SSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733 WWUS75 KABQ 172221 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 321 PM MST Tue Jan 17 2023 NMZ223-226-239-240-181100- /O.NEW.KABQ.HW.W.0003.230118T0900Z-230119T0400Z/ Central Highlands-South Central Mountains-Eastern Lincoln County- Southwest Chaves County- 321 PM MST Tue Jan 17 2023 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 9 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Highlands, Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...From 2 AM to 9 PM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ215-221-229-232>234-181100- /O.NEW.KABQ.WI.Y.0007.230118T0900Z-230119T0100Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County- 321 PM MST Tue Jan 17 2023 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, East Slopes Sangre de Cristo Mountains, Northeast Highlands, Eastern San Miguel County, Guadalupe County, and Quay County. * WHEN...From 2 AM to 6 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ222-224-235>238-181100- /O.NEW.KABQ.WI.Y.0007.230118T1500Z-230119T0100Z/ Estancia Valley-South Central Highlands-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 321 PM MST Tue Jan 17 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Estancia Valley, South Central Highlands, Curry County, De Baca County, Roosevelt County, and Chaves County Plains. * WHEN...From 8 AM to 6 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
3 follow-up statements
077 WWUS75 KABQ 180848 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 148 AM MST Wed Jan 18 2023 NMZ223-226-239-240-181800- /O.CON.KABQ.HW.W.0003.230118T0900Z-230119T0400Z/ Central Highlands-South Central Mountains-Eastern Lincoln County- Southwest Chaves County- 148 AM MST Wed Jan 18 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Central Highlands, Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...Until 9 PM MST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles on north to south oriented roadways. * ADDITIONAL DETAILS...Localized blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ215-221-229-232>234-181800- /O.CON.KABQ.WI.Y.0007.230118T0900Z-230119T0100Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County- 148 AM MST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, East Slopes Sangre de Cristo Mountains, Northeast Highlands, Eastern San Miguel County, Guadalupe County, and Quay County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north to south oriented roadways. * ADDITIONAL DETAILS...Localized blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ222-224-235>238-181800- /O.CON.KABQ.WI.Y.0007.230118T1500Z-230119T0100Z/ Estancia Valley-South Central Highlands-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 148 AM MST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Estancia Valley, South Central Highlands, Curry County, De Baca County, Roosevelt County, and Chaves County Plains. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north to south oriented roadways. * ADDITIONAL DETAILS...Localized blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
406 WWUS75 KABQ 181753 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1053 AM MST Wed Jan 18 2023 NMZ223-226-239-240-190100- /O.CON.KABQ.HW.W.0003.000000T0000Z-230119T0400Z/ Central Highlands-South Central Mountains-Eastern Lincoln County- Southwest Chaves County- 1053 AM MST Wed Jan 18 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Central Highlands, Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...Until 9 PM MST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ215-221-229-232>234-190100- /O.CON.KABQ.WI.Y.0007.000000T0000Z-230119T0100Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County- 1053 AM MST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Sandia and Manzano Mountains including Edgewood, East Slopes Sangre de Cristo Mountains, Northeast Highlands, Eastern San Miguel County, Guadalupe County, and Quay County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ222-224-235>238-190100- /O.CON.KABQ.WI.Y.0007.000000T0000Z-230119T0100Z/ Estancia Valley-South Central Highlands-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 1053 AM MST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Estancia Valley, South Central Highlands, Curry County, De Baca County, Roosevelt County, and Chaves County Plains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MA
692 WWUS75 KABQ 190043 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 543 PM MST Wed Jan 18 2023 NMZ223-226-239-240-190145- /O.CAN.KABQ.HW.W.0003.000000T0000Z-230119T0400Z/ Central Highlands-South Central Mountains-Eastern Lincoln County- Southwest Chaves County- 543 PM MST Wed Jan 18 2023 ...HIGH WIND WARNING IS CANCELLED... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be cancelled. $$ NMZ215-221-222-224-229-232>238-190145- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-230119T0100Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Estancia Valley-South Central Highlands-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains- 543 PM MST Wed Jan 18 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 24
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 17, 3:16 PM MST, 5 minutes earlier.
Area forecast discussion, Jan 17, 3:16 PM MST, 5 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 316 PM MST Tue Jan 17 2023 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .SYNOPSIS... Issued at 307 PM MST Tue Jan 17 2023 Cooler, unsettled weather will persist this week as more upper level disturbances cross the Land of Enchantment. Rain and mountain snow will still impact western and central New Mexico through the evening, but precipitation should begin to dwindle into the early morning hours Wednesday with just a few light showers lingering in the western and northern mountains tomorrow. In addition, windy conditions will develop Wednesday afternoon, especially in the east central plains where gusts of 45 to 60 mph will be common. After cool, drier and much calmer conditions on Thursday, another weather disturbance will bring light to moderate snow to New Mexico Friday into Saturday. Snow will begin in northwestern New Mexico Friday before spreading farther east and south late in the day and into Friday night with snow steadily tapering off by late morning Saturday. && .SHORT TERM... (This evening through Wednesday night) Issued at 307 PM MST Tue Jan 17 2023 An upper level low pressure system will track eastward along the CO/NM border tonight, then exit slowly northeastward over KS on Wednesday. The system will continue to produce snow accumulation in the northern mountains and far northwest highlands through late tonight, and maybe into Wednesday morning. With this forecast package we are extending the winter weather highlights for the northern mountains and far northwest highlands through late tonight. Elsewhere, snow will decrease in coverage and intensity tonight, so we will let the winter weather highlights expire on schedule. We are also issuing wind highlights for late tonight and Wednesday along and east of the central mountain chain, except for northeast areas. The upper level low pressure system will stretch and deepen rapidly in the lee of the Sangre de Cristos, strengthening the pressure gradient and invigorating winds speeds both aloft and at the surface. There will also be a stout ~997 mb surface low exiting southeast CO into KS. Wind gusts from 40-50 mph will be common in the mountains and across the east late tonight and Wednesday, except for around 60 mph from Clines Corners southward to the south central mountains, eastern Lincoln County and southwest Chaves County. && .LONG TERM... (Thursday through Monday) Issued at 307 PM MST Tue Jan 17 2023 A transient shortwave ridge will pass over NM Thursday morning, bringing a respite from the rain, snow and wind. After this feature exits, the next upstream upper low will garner our attention as it dives into the Great Basin by Thursday afternoon. The flow aloft over NM will start to back southwesterly and begin to strengthen slightly, but cooler than average temperatures will prevail and this will limit vertical mixing. With regards to high temperatures, departures from normal will be as much as 10 to almost 15 degrees below normal in western zones while the far eastern plains stay just a couple degrees below on Thursday. These cooler temperatures along with the absence of a strong surface gradient should keep winds light or even calm winds across most of the forecast area Thursday. The Great Basin upper low will encroach upon the Four Corners region Friday morning into mid day with precipitation (mostly in the form of snow) breaking out in far northwestern zones when diffluent flow will be most favorably oriented during this time. The low will fill in some over northwestern NM into Friday afternoon with top-down moistening and large scale ascent persisting and slowly expanding eastward and southward. Lower elevations beneath 6000 ft would be expected to observe some rain mixing in before dusk Friday, only to change back over to snow thereafter. The low would trek toward the northeast corner of NM by dawn Saturday and will weaken into an open wave as it exits later in the morning. Fortunately, deterministic models are at a much better consensus with the track and timing of this low Friday into Saturday, but much of the focus for precipitation looks to have shifted along and north of the I-40 corridor. In the wake of the departing low/trough, the flow would gain a sharp meridional component over NM on Saturday with snow diminishing by late morning. Drier conditions would then prevail in the afternoon with cold temperatures (10-15 below average), and it will feel rather brisk with the breezy northerly winds. Much uncertainty looms in the remainder of the extended forecast period of Sunday through Tuesday. An upstream low is modeled by all deterministic members, and the GFS and Canadian continue to advertise it to cut-off west of NM while the ECMWF swings it through the Land of Enchantment Sunday into early Monday. 52 && .AVIATION... (18Z TAFS) Issued at 1048 AM MST Tue Jan 17 2023 A broad band of rain and snow with MVFR and IFR conditions and mountain obscurations will cross central areas through midday and early afternoon, while rain showers and some thunderstorms cross eastern areas with intermittent MVFR conditions. With a low pressure system crossing the Four Corners, areas along and west of the continental divide should see periods of snow with IFR conditions and mountain obscurations this afternoon into the evening, then areas of low clouds and fog after midnight into early Wednesday morning as the upper low shifts eastward along the CO/NM border. The upper low will deepen rapidly in the lee of the Sangre de Cristo Mountains causing strong west and northwest winds to develop over the mountains and eastern plains late tonight through Wednesday. Snow showers with periods of mountain obscuration are forecast to linger over the northern mountains through much of the day Wednesday. && .FIRE WEATHER... Issued at 307 PM MST Tue Jan 17 2023 Additional snow accumulation is forecast over north central and western areas tonight, and even into Wednesday over the northern mountains. An upper level low pressure system will stretch and deepen rapidly as it gradually exits the region late tonight and Wednesday, causing northwest winds to gust from 40 to 50 mph over the mountains and eastern plains, except to around 60 mph in the Clines Corners area and southward. Below normal temperatures are expected areawide on Wednesday, then readings will rebound a few to around 6 degrees in many locations Thursday as winds weaken and a ridge of high pressure crosses. Widespread poor ventilation will develop on Thursday, except for fair to good readings across the east central plains. A potentially colder and gusty upper level low pressure system is forecast to bring colder temperatures and widespread winter precipitation Friday into Saturday, but the system is somewhat lacking in moisture so amounts look light, except for potentially moderate snow accumulation in the northern mountains. Models are wavering run to run on whether a backdoor cold front will arrive in time to enable northeast areas to accumulate wetting precipitation as the storm system crosses. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 25 37 8 36 / 60 10 0 0 Dulce........................... 17 30 5 35 / 80 50 0 0 Cuba............................ 17 31 6 35 / 70 40 0 0 Gallup.......................... 19 34 4 39 / 70 10 0 0 El Morro........................ 17 29 4 37 / 40 20 0 0 Grants.......................... 17 36 4 41 / 30 10 0 0 Quemado......................... 16 32 8 43 / 20 20 0 0 Magdalena....................... 23 37 17 43 / 0 0 0 0 Datil........................... 19 32 12 42 / 20 5 0 0 Reserve......................... 18 38 13 43 / 20 20 0 0 Glenwood........................ 27 41 20 45 / 30 20 0 0 Chama........................... 12 25 0 30 / 80 60 5 0 Los Alamos...................... 22 32 13 36 / 50 30 0 0 Pecos........................... 20 32 14 39 / 40 20 0 0 Cerro/Questa.................... 18 31 6 35 / 40 40 5 0 Red River....................... 13 25 2 31 / 60 40 10 0 Angel Fire...................... 14 27 -3 34 / 60 40 10 0 Taos............................ 18 32 6 35 / 50 30 0 0 Mora............................ 20 33 11 43 / 40 20 0 0 Espanola........................ 23 38 9 41 / 40 30 0 0 Santa Fe........................ 22 34 15 36 / 40 30 0 0 Santa Fe Airport................ 23 37 14 39 / 30 20 0 0 Albuquerque Foothills........... 28 40 22 41 / 10 10 0 0 Albuquerque Heights............. 27 43 21 42 / 10 5 0 0 Albuquerque Valley.............. 26 45 17 44 / 10 5 0 0 Albuquerque West Mesa........... 26 42 20 42 / 10 5 0 0 Belen........................... 25 47 19 46 / 10 5 0 0 Bernalillo...................... 27 41 18 42 / 20 10 0 0 Bosque Farms.................... 25 45 17 45 / 10 5 0 0 Corrales........................ 26 42 19 42 / 10 5 0 0 Los Lunas....................... 25 46 18 45 / 10 5 0 0 Placitas........................ 27 38 19 40 / 20 10 0 0 Rio Rancho...................... 27 41 19 41 / 20 5 0 0 Socorro......................... 28 46 21 47 / 5 5 0 0 Sandia Park/Cedar Crest......... 23 32 17 37 / 20 20 0 0 Tijeras......................... 25 36 19 39 / 20 20 0 0 Edgewood........................ 25 35 17 39 / 20 10 0 0 Moriarty/Estancia............... 26 39 15 41 / 20 5 0 0 Clines Corners.................. 20 34 14 39 / 20 5 0 0 Mountainair..................... 24 37 17 41 / 20 5 0 0 Gran Quivira.................... 22 38 18 42 / 10 0 0 0 Carrizozo....................... 24 40 23 45 / 5 0 0 0 Ruidoso......................... 21 35 21 43 / 10 5 0 0 Capulin......................... 19 35 9 42 / 30 20 0 0 Raton........................... 19 40 9 45 / 20 20 0 0 Springer........................ 20 44 11 48 / 20 10 0 0 Las Vegas....................... 22 39 12 45 / 20 10 0 0 Clayton......................... 26 42 19 48 / 70 5 0 0 Roy............................. 24 44 15 45 / 30 5 0 0 Conchas......................... 30 52 18 51 / 30 0 0 0 Santa Rosa...................... 29 46 21 51 / 20 0 0 0 Tucumcari....................... 30 53 18 52 / 30 0 0 0 Clovis.......................... 29 51 22 52 / 30 0 0 0 Portales........................ 30 52 23 53 / 40 0 0 0 Fort Sumner..................... 29 50 23 54 / 20 0 0 0 Roswell......................... 30 56 24 56 / 10 0 0 0 Picacho......................... 28 44 25 52 / 10 0 0 0 Elk............................. 25 40 22 51 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MST tonight for NMZ201- 204>206-208-212-216-221-226. Wind Advisory from 2 AM to 6 PM MST Wednesday for NMZ215-221-229- 232>234. Winter Storm Warning until 6 AM MST Wednesday for NMZ202-203-210- 213-214. Winter Weather Advisory until 6 AM MST Wednesday for NMZ211. High Wind Warning from 2 AM to 9 PM MST Wednesday for NMZ223-226- 239-240. Wind Advisory from 8 AM to 6 PM MST Wednesday for NMZ222-224- 235>238. && SHORT TERM...44 LONG TERM....52 AVIATION...44
In the hours before
Local storm report, Jan 17, 9:36 AM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
936 AM MST TUE JAN 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM SNOW 1 ENE SANTA FE 35.68N 105.94W
01/17/2023 M1.0 INCH SANTA FE NM COCORAHS
COCORAHS STATION NM-SF-20 SANTA FE 1.1 ENE.
&&
RTJLocal storm report, Jan 17, 9:46 AM MST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
946 AM MST TUE JAN 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 ENE TAOS 36.39N 105.55W
01/17/2023 M2.0 INCH TAOS NM COCORAHS
COCORAHS STATION NM-TS-27 TAOS 1.6 SE 2 DAY
TOTAL SNOWFALL 4.0 INCHES.
&&
RTJLocal storm report, Jan 17, 9:48 AM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
948 AM MST TUE JAN 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 SE SANTA FE 35.65N 105.93W
01/17/2023 M1.3 INCH SANTA FE NM COCORAHS
COCORAHS STATION NM-SF-186 SANTA FE 2.3 SE 2
DAY TOTAL SNOWFALL 3.2 INCHES.
&&
RTJLocal storm report, Jan 17, 9:51 AM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
951 AM MST TUE JAN 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 NW VIETNAM VETERANS M 36.45N 105.30W
01/17/2023 M1.3 INCH COLFAX NM COCORAHS
COCORAHS STATION NM-CL-21 ANGEL FIRE 4.1
NNW.
&&
RTJLocal storm report, Jan 17, 9:55 AM MST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 AM MST TUE JAN 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 ENE TAOS 36.39N 105.55W
01/17/2023 M2.0 INCH TAOS NM COCORAHS
COCORAHS STATION NM-TS-27 TAOS 1.6 SE.
&&
RTJLocal storm report, Jan 17, 10:41 AM MST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1041 AM MST TUE JAN 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM NON-TSTM WND GST 16 SSE EL MORRO 34.85N 108.17W
01/17/2023 M69 MPH CIBOLA NM MESONET
MESONET STATION GMLN5 EL MORRO 16 SSE
(MALPAIS LAVA FLOW).
&&
RTJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:21 PM MST | Wind Advisory | ABQ | Bernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 10 more | 27 hr |
Nearby
High Wind Warnings in New Mexico, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.